Skip to Main Content

Transactions of the American Mathematical Society

Published by the American Mathematical Society, the Transactions of the American Mathematical Society (TRAN) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6850 (online) ISSN 0002-9947 (print)

The 2020 MCQ for Transactions of the American Mathematical Society is 1.43.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Chaotic solutions in differential inclusions: chaos in dry friction problems
HTML articles powered by AMS MathViewer

by Michal Fečkan PDF
Trans. Amer. Math. Soc. 351 (1999), 2861-2873 Request permission

Abstract:

The existence of a continuum of many chaotic solutions is shown for certain differential inclusions which are small periodic multivalued perturbations of ordinary differential equations possessing homoclinic solutions to hyperbolic fixed points. Applications are given to dry friction problems. Singularly perturbed differential inclusions are investigated as well.
References
  • A. A. Andronow, A. A Witt, and S. E. Chaikin, Theorie der Schwingungen. Teil II, Akademie-Verlag, Berlin, 1969 (German). Übersetzung aus dem Russischen von Günter Dähnert; Herausgegeben von Fritz Wiegmann. MR 0241028
  • Klaus Deimling, Multivalued differential equations, De Gruyter Series in Nonlinear Analysis and Applications, vol. 1, Walter de Gruyter & Co., Berlin, 1992. MR 1189795, DOI 10.1515/9783110874228
  • J.P. Den Hartog, “Mechanische Schwingungen”, 2nd ed., Springer–Verlag, Berlin, 1952.
  • M. Fečkan, Bifurcation from homoclinic to periodic solutions in ordinary differential equations with multivalued perturbations, J. Differential Equations 130 (1996), 415-450.
  • M. Fečkan, Bifurcation from homoclinic to periodic solutions in singularly perturbed differential inclusions, Proc. Royal Soc. Edinburgh 127A (1997), 727-753.
  • M. Fečkan, Bifurcation of periodic solutions in differential inclusions, Appl. Math. 42 (1997), 369–393.
  • M. Fečkan & J. Gruendler, Bifurcation from homoclinic to periodic solutions in ordinary differential equations with singular perturbations, submitted.
  • Joseph Gruendler, Homoclinic solutions for autonomous ordinary differential equations with nonautonomous perturbations, J. Differential Equations 122 (1995), no. 1, 1–26. MR 1356127, DOI 10.1006/jdeq.1995.1136
  • John Guckenheimer and Philip Holmes, Nonlinear oscillations, dynamical systems, and bifurcations of vector fields, Applied Mathematical Sciences, vol. 42, Springer-Verlag, New York, 1983. MR 709768, DOI 10.1007/978-1-4612-1140-2
  • Hans Kauderer, Nichtlineare Mechanik, Springer-Verlag, Berlin-Göttingen-Heidelberg, 1958 (German). MR 0145709, DOI 10.1007/978-3-642-92733-1
  • Kenneth J. Palmer, Exponential dichotomies and transversal homoclinic points, J. Differential Equations 55 (1984), no. 2, 225–256. MR 764125, DOI 10.1016/0022-0396(84)90082-2
  • Tadeusz Pruszko, Some applications of the topological degree theory to multivalued boundary value problems, Dissertationes Math. (Rozprawy Mat.) 229 (1984), 48. MR 741752
Similar Articles
  • Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 34A60, 58F13, 58F30
  • Retrieve articles in all journals with MSC (1991): 34A60, 58F13, 58F30
Additional Information
  • Michal Fečkan
  • Affiliation: Department of Mathematical Analysis, Comenius University, Mlynská dolina, 842 15 Bratislava, Slovakia
  • Email: Michal.Feckan@fmph.uniba.sk
  • Received by editor(s): June 4, 1996
  • Received by editor(s) in revised form: March 20, 1997
  • Published electronically: March 1, 1999
  • © Copyright 1999 American Mathematical Society
  • Journal: Trans. Amer. Math. Soc. 351 (1999), 2861-2873
  • MSC (1991): Primary 34A60, 58F13, 58F30
  • DOI: https://doi.org/10.1090/S0002-9947-99-02181-9
  • MathSciNet review: 1473440